Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 78, NWS Wilmington, NC

June 22, 2011Bladen County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 22, 2011, 5:58 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2011, 5:58 PM EDT (21:58 UTC)
Expired
Jun 22, 2011, 6:41 PM EDT
In force
43 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 55 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:08 PM EDTTSTM WND DMG5 Se Elizabethtown, NCTREE DOWN ON HOUSE LOCATED ON COLEY RD. TIME OF EVENT ESTIMATED BY RADAR.
Jun 22, 6:08 PM EDTTSTM WND DMG8 S White Lake, NCMULTIPLE LARGE LIMBS AND POWERLINES DOWN NEAR LISBON RD. TIME OF EVENT ESTIMATED BY RADAR.
Jun 22, 6:08 PM EDTHAIL 18 S White Lake, NCQUARTER SIZE HAIL REPORTED NEAR LISBON RD. TIME OF EVENT ESTIMATED BY RADAR.
Jun 22, 6:12 PM EDTTSTM WND DMG5 Se Elizabethtown, NCSKIRTING RIPPED OFF A MOBILE HOME ON AIRPORT ROAD. TREE LIMBS DOWN. PEA SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-434 J/kg
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WUUS52 KILM 222158
SVRILM
NCC017-047-222300-
/O.NEW.KILM.SV.W.0078.110622T2158Z-110622T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
558 PM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 23 MILES SOUTHWEST OF
  WHITEVILLE...OR 16 MILES NORTHEAST OF CONWAY. THIS STORM WAS NEARLY
  STATIONARY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
  LAKE...CLARKTON AND BRUNSWICK.

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3467 7851 3443 7827 3422 7873 3437 7886
TIME...MOT...LOC 2158Z 180DEG 0KT 3404 7890

$$

RGZ
2 follow-up statements
441 
WWUS52 KILM 222222
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT WED JUN 22 2011

NCC017-047-222300-
/O.CON.KILM.SV.W.0078.000000T0000Z-110622T2300Z/
COLUMBUS NC-BLADEN NC-
622 PM EDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN BLADEN AND NORTH CENTRAL COLUMBUS COUNTIES...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WHITE LAKE...OR 7
MILES EAST OF ELIZABETHTOWN...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3434 7848 3452 7869 3467 7851 3443 7827
TIME...MOT...LOC 2222Z 211DEG 32KT 3466 7845

$$

RGZ
895 
WWUS52 KILM 222241
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
641 PM EDT WED JUN 22 2011

NCC017-047-222244-
/O.CAN.KILM.SV.W.0078.000000T0000Z-110622T2300Z/
COLUMBUS NC-BLADEN NC-
641 PM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN AND NORTH
CENTRAL COLUMBUS COUNTIES IS CANCELED...

AT 638 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THUS THE WARNING HAS BEEN
CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3434 7848 3452 7869 3467 7851 3443 7827
TIME...MOT...LOC 2234Z 211DEG 32KT 3475 7838

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:35 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 22, 3:35 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT WED JUN 22 2011

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH MID WEEK AS HIGH
PRESSURE DOMINATES THE SOUTHEAST. THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL INCREASE LATE THIS WEEK AS A COLD FRONT MOVES
ACROSS THE TENNESSEE VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...SATELLITE SHOWING THE SMOKE PLUME FROM
THE PENDER COUNTY FIRE AND HIGHER LEVEL SMOKE FROM THE GEORGIA FIRE
WAS OVER THE REGION EARLIER AND FORECAST TRAJECTORIES INDICATE WE
MAY CONTINUE TO SEE THIS HIGHER LEVEL SMOKE ALSO. SMOKE WILL BE AN
ISSUE IN PENDER AND EXTREME NORTHERN NEW HANOVER COUNTIES. AN AIR
QUALITY ALERT WILL BE EXTENDED FOR PENDER AND EXTREME NORTHEAST NEW
HANOVER COUNTY THROUGH TOMORROW AT 3 PM. ADDITIONAL SMOKE ISSUES MAY
BECOME A PROBLEM WITH THE FIRE IN NORTHERN BLADEN COUNTY.

THE HEAT ADVISORY WILL CONTINUE FOR OUR SOUTHERN COUNTIES UNTIL 7 PM.

IF CONVECTION DOES FIRE IT IS EXPECTED TO BE ISOLATED WITH A FEW
HEAVY DOWN POURS. TEMPERATURES ARE EXPECTED AGAIN TO FALL INTO THE
MIDDLE TO UPPER 70S.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...AN H5 TROUGH AND AN APPROACHING WEAK COLD
FRONT WILL BRING SLIGHTLY ENHANCED CHANCES FOR PRECIPITATION
THURSDAY AND FRIDAY. WHILE COVERAGE IS EXPECTED TO BE SCATTERED AT
BEST...THE STORMS COULD BRING SOME MUCH NEEDED RAIN...THOUGH THERE
WILL BE LOCATIONS THAT ARE LEFT DRY.  FOR THOSE WHO DO GET
RAIN...AMOUNTS COULD BE SIGNIFICANT AS DEEP MOISTURE WILL BE
AVAILABLE.  HIGH TEMPERATURES IN THE LOW TO MID 90S ARE EXPECTED
THURSDAY AND IN THE UPPER 80S TO LOWER 90S FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...COASTAL CAROLINAS REMAIN ON WESTERN PERIPHERY
OF BERMUDA HIGH WITH SOUTHWESTERLY FLOW THROUGH MOST OF THE PERIOD.
OVERALL GRADIENT WEAKENS WITH LIGHTER WINDS SAT THROUGH EARLY NEXT
WEEK. SHOULD SEE FAIRLY DECENT SEA BREEZE EACH AFTERNOON AND EXPECT
THIS TO BE MAIN FOCAL POINT FOR SCT AFTN CONVECTION. BASE OF MID TO
UPPER TROUGH EXTENDING DOWN THROUGH OHIO VALLEY INTO THE CAROLINAS
WILL DEFINE THE BOUNDARY BETWEEN MUCH DRIER AIR TO THE NORTH AND
DEEPER MOISTURE TO THE SOUTH. THIS DRIER AIR WILL REMAIN ALOFT AND
MAY HELP TO PUT A CAP ON CONVECTION SAT AFTN. THE DRIER AIR MAY ONLY
MIX DOWN SLIGHTLY ON SAT THROUGH SUN BUT OVERALL A HOT HUMID SUMMER
TIME AIR MASS WILL REMAIN IN PLACE. TEMPS WILL RUN WITHIN A FEW
DEGREES OF 90 MOST PLACES WITH OVERNIGHT LOWS DOWN TO 70 TO 75.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 18Z...HIGH CONFIDENCE IN VFR THROUGHOUT THE VALID TAF PERIOD.
POSSIBLE ISOLATED CONVECTION COULD CAUSE BRIEF RESTRICTIONS LATER
THIS AFTERNOON.

THIS AFTERNOON...SMOKE FROM PERSISTENT WILDFIRE IN PENDER COUNTY
COULD DRIFT TO KILM...HOWEVER SIGNIFICANT RESTRICTIONS ARE NOT
LIKELY. MID AND HIGH CLOUDS WILL LIKELY REMAIN AROUND THE AREA
THROUGHOUT THE DAY. CONVECTION IS POSSIBLE AS UPPER LEVEL
DISTURBANCE COMES THROUGH AND SEA BREEZE DEVELOPS. LOCATIONS AND
TIMING ARE UNCERTAIN...AS ANY DEVELOPMENT WOULD BE ISOLATED...SO
WILL LEAVE OUT OF TAFS FOR NOW. A BIT STRONGER WINDS AS SURFACE LOW
PRESSURE SYSTEM APPROACHING FROM THE WEST WILL CREATE A TIGHTER PG.
EXPECT WINDS TO BE ABOUT 10-15 KNOTS...GENERALLY SW FLOW WILL BE
BACKED TO THE SOUTH AS SEA BREEZE PUSHES INLAND.

OVERNIGHT...NOT EXPECTING FOG/STRATUS AS MODEL SOUNDINGS INDICATE A
NOCTURNAL LLJ THAT WILL KEEP THE ATMOSPHERE MIXED ALONG WITH CLOUD
COVER WHICH WILL LIMIT RADIATIONAL COOLING.

EXTENDED OUTLOOK...LOW CONFIDENCE ISOLATED THUNDERSTORMS EACH
AFTERNOON. BETTER CHANCES THURSDAY INTO FRIDAY AS COLD FRONT
APPROACHES.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...PIEDMONT TROUGH WILL PRODUCE A SOUTHWEST
FLOW OVER THE WATERS WITH THE NEAR SHORE WATERS WINDS BECOMING
SOUTH THIS AFTERNOON AND EVENING AS THE SEA BREEZES DENSITY
CURRENT BECOME ESTABLISHED OVER THE WATERS. THE PRESSURE GRADIENT
OVER THE WATER WILL TIGHTEN OVERNIGHT AND WINDS WILL INCREASE FROM
10 TO 15 KNOTS TO 15 TO 20 KNOTS. THIS INCREASE IN WINDS WILL
INCREASE THE SEAS FROM 2 TO 3 FEET THIS AFTERNOON TO 2 TO 4 FEET
OVERNIGHT.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...S TO SW WINDS WILL DOMINATE THROUGH THE
PERIOD.  THE APPROACHING FRONT COULD RESULT IN WIND SPEEDS OF 15 TO
PERHAPS 20 KT THROUGH THE PERIOD WITH SEA HEIGHTS EXPECTED TO RUN 3
TO 4 FT WITH 5 FOOTERS POSSIBLE AT TIMES.  NO FLAGS BUT SEAS COULD
BE A LITTLE ROUGH FOR MID TO LATE JUNE.

LONG TERM /SATURDAY THROUGH MONDAY/...

AS OF 3 PM WEDNESDAY...PERSISTENT SW FLOW WILL CONTINUE AROUND
BERMUDA HIGH. WINDS WILL START OUT UP IN THE 15 TO 20 KT RANGE BUT
WILL DROP THROUGH THE WEEKEND AS GRADIENT WEAKENS. SEAS UP IN THE 3
TO 5 FT RANGE ON SAT WILL DROP OFF TO THE 2 TO 4 FT RANGE BY LATE
SAT THROUGH SUN AS WINDS DIMINISH TO 10 TO 15 KTS. SEA BREEZE WILL
PRODUCING AN INCREASED ON SHORE FLOW AND CHOPPIER SEAS NEAR SHORE
EACH AFTN.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ032-033-039-
     053>056.

NC...DENSE SMOKE ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ105-
     106.

MARINE...NONE.

&&

NEAR TERM...DRH
SHORT TERM...31
LONG TERM...RGZ
AVIATION...ET/DRH
Hazardous weather outlook, Jun 22, 4:20 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EDT WED JUN 22 2011

NCZ105-232030-
INLAND PENDER-
420 PM EDT WED JUN 22 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

A DENSE SMOKE ADVISORY REMAINS IN EFFECT. SIGNIFICANT VISIBILITY
RESTRICTIONS ARE EXPECTED IN THE VICINITY OF A LARGE FIRE IN HOLLY
SHELTER GAME LAND. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE
OR LESS DOWNWIND OF THE FIRE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

   DENSE SMOKE ADVISORY.

A DENSE SMOKE ADVISORY REMAINS IN EFFECT. SIGNIFICANT VISIBILITY
RESTRICTIONS ARE EXPECTED IN THE VICINITY OF A LARGE FIRE IN HOLLY
SHELTER GAME LAND. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE
OR LESS DOWNWIND OF THE FIRE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-232030-
COASTAL PENDER-
420 PM EDT WED JUN 22 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.
   MODERATE RISK OF RIP CURRENTS.

A DENSE SMOKE ADVISORY REMAINS IN EFFECT. SIGNIFICANT VISIBILITY
RESTRICTIONS ARE EXPECTED IN THE VICINITY OF A LARGE FIRE IN HOLLY
SHELTER GAME LAND. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE
OR LESS DOWNWIND OF THE FIRE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

AREAS OF DENSE SMOKE MAY CONTINUE DOWNWIND OF THE HOLLY SHELTER
FIRE UNTIL SIGNIFICANT RAIN OCCURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-SCZ017-023-024-232030-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-
420 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL REACH AS HIGH AS 104 DEGREES TODAY.

ISOLATED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING COULD
BECOME STRONG TO SEVERE. STRONG...GUSTY WINDS ARE THE PRIMARY
CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ032-033-039-232030-
FLORENCE-MARION-WILLIAMSBURG-
420 PM EDT WED JUN 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A HEAT ADVISORY IS IN EFFECT TODAY FOR HEAT INDEX VALUES AS HIGH
AS 105 DEGREES.

ISOLATED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING COULD
BECOME STRONG TO SEVERE. STRONG...GUSTY WINDS ARE THE PRIMARY
CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ108-110-232030-
COASTAL NEW HANOVER-COASTAL BRUNSWICK-
420 PM EDT WED JUN 22 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

SMOKE FROM THE HOLLY SHELTER FIRE COULD REDUCE VISIBILITIES TO
LESS THAN 4 MILES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-056-232030-
COASTAL HORRY-COASTAL GEORGETOWN-
420 PM EDT WED JUN 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   MODERATE RISK OF RIP CURRENTS.

A HEAT ADVISORY IS IN EFFECT TODAY FOR HEAT INDEX VALUES AS HIGH
AS 104 DEGREES.

ISOLATED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING COULD
BECOME STRONG TO SEVERE. STRONG...GUSTY WINDS ARE THE PRIMARY
CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-109-232030-
INLAND NEW HANOVER-INLAND BRUNSWICK-
420 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMOKE FROM THE HOLLY SHELTER FIRE COULD REDUCE VISIBILITIES TO
LESS THAN 4 MILES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ053-055-232030-
INLAND HORRY-INLAND GEORGETOWN-
420 PM EDT WED JUN 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A HEAT ADVISORY IS IN EFFECT TODAY FOR HEAT INDEX VALUES AS HIGH
AS 107 DEGREES.

ISOLATED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING COULD
BECOME STRONG TO SEVERE. STRONG...GUSTY WINDS ARE THE PRIMARY
CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-232030-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
420 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

7

In the hours before

Special weather statement, Jun 22, 5:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
527 PM EDT WED JUN 22 2011

SCZ017-222215-
MARLBORO-
527 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS OVER NORTHERN MARLBORO COUNTY...

AT 525 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE MOVING EAST
NORTHEAST AT 20 MPH FROM NEAR WALLACE AND CHAVISTOWN IN NORTHWESTERN
MARLBORO COUNTY TOWARD THE SCOTLAND COUNTY LINE.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
THESE THUNDERSTORMS WILL ALSO PRODUCE PERIODS OF VERY HEAVY RAINFALL
WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CHAVISTOWN AND WALLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3481 7967 3468 7952 3461 7978 3464 7980
      3466 7983 3478 7988 3481 7978

RGZ
Special weather statement, Jun 22, 5:38 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT WED JUN 22 2011

NCZ096-099-222245-
COLUMBUS-BLADEN-
538 PM EDT WED JUN 22 2011

...A STRONG THUNDERSTORM OVER NEAR WHITEVILLE IN COLUMBUS COUNTY...

AT 538 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES EAST OF
CHADBOURN...OR 3 MILES WEST OF WHITEVILLE...MOVING NORTHEAST AT 20
MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THIS THUNDERSTORM
WILL PRODUCE VERY HEAVY RAINFALL WHICH WILL CAUSE PONDING OF WATER
ON ROADWAYS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE WHITEVILLE...CARVERS...
COUNCIL...ELKTON...HALLSBORO...KELLY...LAGOON...LISBON...REDBUG...
BRUNSWICK...CLARKTON AND WHITE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3467 7851 3443 7827 3422 7873 3437 7886

RGZ

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:30 PM EDTDense Smoke AdvisoryILMPender4 days
Jun 21, 9:45 PM EDTSpecial Weather StatementILMRobeson60 min
Jun 21, 10:48 PM EDTSpecial Weather StatementILMBladen57 min
Jun 22, 12:22 AM EDTSpecial Weather StatementILMRobeson68 min
Jun 22, 1:05 AM EDTSpecial Weather StatementILMBladen, Columbus, Robeson85 min
Jun 22, 5:38 PM EDTSpecial Weather StatementILMBladen, Columbus67 min
Jun 22, 6:25 PM EDTSevere Thunderstorm WarningILMBladen65 min
Jun 22, 6:57 PM EDTSpecial Weather StatementILMBladen63 min
Jun 22, 7:22 PM EDTSevere Thunderstorm WarningILMBladen, Columbus53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.